Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 481, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 22, 2011, 9:50 PM CDT for Dent County, Phelps County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 9:50 PM CDT (02:50 UTC)
- Expired
- Aug 22, 2011, 10:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dent County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS53 KSGF 230250
SVRSGF
MOC065-161-230345-
/O.NEW.KSGF.SV.W.0481.110823T0250Z-110823T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1045 PM CDT.
* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR EDGAR SPRINGS...OR 17 MILES SOUTHWEST OF
ROLLA...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING
HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE ANUTT...BANGERT...BEULAH...EDGAR
SPRINGS...HOWES...LAKE SPRING...LECOMA...LENOX AND SLIGO.
THIS SEVERE THUNDERSTORM WARNING REPLACES THE SEVERE THUNDERSTORM
WARNING PREVIOUSLY IN EFFECT FOR THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3761 9196 3777 9201 3799 9152 3780 9152
3779 9131 3778 9130 3771 9130 3770 9126
TIME...MOT...LOC 0250Z 254DEG 18KT 3774 9189
WIND...HAIL 60MPH 1.25IN
$$
WISE3 follow-up statements
990
WWUS53 KSGF 230307
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT MON AUG 22 2011
MOC065-161-230345-
/O.CON.KSGF.SV.W.0481.000000T0000Z-110823T0345Z/
DENT MO-PHELPS MO-
1007 PM CDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN PHELPS AND NORTHERN DENT COUNTIES...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES WEST OF LECOMA...OR 13 MILES
SOUTH OF ROLLA...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE ANUTT...BANGERT...EDGAR SPRINGS...HOWES...
LAKE SPRING...LECOMA...LENOX AND SLIGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3763 9184 3780 9194 3799 9152 3780 9152
3779 9131 3778 9130 3771 9130 3770 9126
TIME...MOT...LOC 0307Z 254DEG 18KT 3776 9179
WIND...HAIL <50MPH 1.00IN
$$
WISE247
WWUS53 KSGF 230330
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 PM CDT MON AUG 22 2011
MOC065-230340-
/O.CAN.KSGF.SV.W.0481.000000T0000Z-110823T0345Z/
DENT MO-
1030 PM CDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DENT COUNTY IS
CANCELLED...
&&
LAT...LON 3779 9156 3779 9157 3779 9159 3779 9161
3779 9177 3787 9177 3792 9168 3799 9152
3779 9152
TIME...MOT...LOC 0330Z 251DEG 22KT 3785 9165
$$
MOC161-230345-
/O.CON.KSGF.SV.W.0481.000000T0000Z-110823T0345Z/
PHELPS MO-
1030 PM CDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EAST CENTRAL PHELPS COUNTY...
AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM OVER CENTRAL PHELPS COUNTY...OR 9
MILES SOUTHEAST OF ROLLA...MOVING EAST AT 25 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
EAST CENTRAL PHELPS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3779 9156 3779 9157 3779 9159 3779 9161
3779 9177 3787 9177 3792 9168 3799 9152
3779 9152
TIME...MOT...LOC 0330Z 251DEG 22KT 3785 9165
WIND...HAIL <50MPH 1.00IN
$$
WISE001
WWUS53 KSGF 230345
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1045 PM CDT MON AUG 22 2011
MOC161-230355-
/O.EXP.KSGF.SV.W.0481.000000T0000Z-110823T0345Z/
PHELPS MO-
1045 PM CDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PHELPS COUNTY HAS
EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3779 9156 3779 9157 3779 9159 3779 9161
3779 9177 3787 9177 3792 9168 3799 9152
3779 9152
TIME...MOT...LOC 0345Z 251DEG 22KT 3788 9154
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:05 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 22, 7:05 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 PM CDT MON AUG 22 2011 ...UPDATE TO AVIATION... .DISCUSSION... CURRENTLY...SHOWERS AND THUNDERSTORMS ARE FORMING ALONG REMNANT OUTFLOW BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION. THERE IS ALSO AN AREA OF SHOWERS OVER EASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI ASSOCIATED WITH ISENTROPIC UPGLIDE. THE STORMS THAT ARE FORMING OVER THE OZARK PLATEAU ARE IN AN ENVIRONMENT WITH 2000 TO 3000 J/KG OF CAPE AND AROUND 30KT OF EFFECTIVE SHEAR. THEREFORE...THERE IS AN ISOLATED THREAT FOR STRONG DAMAGING WINDS AND LARGE HAIL WITH THIS AFTERNOON CONVECTION. SHORT TERM (TONIGHT THROUGH WEDNESDAY)... OVERNIGHT...ISENTROPIC ASSENT WILL INCREASE OVER FAR WESTERN MISSOURI AND EASTERN KANSAS AS THE LOW LEVEL JET INTENSIFIES...RESULTING IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THAT WILL MOVE INTO THE AREA. THE MAIN IMPACTS FROM THIS CONVECTION ARE EXPECTED TO OCCUR AFTER MIDNIGHT AS THE CONVECTION SLIDES TOWARD THE SOUTHEAST ACROSS SOUTHWESTERN MISSOURI. ON THE ORDER OF 1000J/KG OF MUCAPE AND 0 TO 6KM SHEAR VALUES OF AROUND 20 TO 30KT MAY SUPPORT SOME STORM ORGANIZATION. THE PRIMARY SEVERE THREATS WITH THESE STORMS OVERNIGHT WILL BE DAMAGING WINDS AND LARGE HAIL. THIS ACTIVITY IS EXPECTED TO PUSH ACROSS FAR SOUTHERN MISSOURI DURING THE MORNING AND EARLY AFTERNOON HOURS. THE NEXT POTENTIAL WEATHER MAKER FOR THE AREA WILL BE A SHORTWAVE TROUGH THAT IS EXPECTED TO PRECEDE A COLD FRONT THAT WILL MOVE INTO THE AREA WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL AND EASTERN MISSOURI ON WEDNESDAY AS THE SHORTWAVE PROVIDES LIFT TO THE WARM AND UNSTABLE AIRMASS AHEAD OF THE COLD FRONT. IN ADDITION TO THE CONVECTIVE THREAT...TEMPERATURES OVER WESTERN MISSOURI AND SOUTHEAST KANSAS WILL LIKELY WARM TO NEAR 100 DEGREES BEFORE THE FRONT MOVES INTO THE AREA. THE ACTUAL FRONTAL BOUNDARY IS EXPECTED TO PASS THROUGH THE AREA WEDNESDAY EVENING. THERE IS SOME MODEL DISAGREEMENT REGARDING WHETHER OR NOT THERE WILL BE ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH THE FRONTAL PASSAGE ITSELF. KARDELL LONG TERM (THURSDAY THROUGH MONDAY)... MUCH COOLER TEMPERATURES AND DRIER WEATHER WILL BE IN STORE THURSDAY AND BEYOND AS AN AREA OF HIGH PRESSURE BUILDS INTO THE AREA BEHIND THE COLD FRONT THAT PASSES THE AREA LATE ON WEDNESDAY. THROUGH THE WEEKEND...AFTERNOON HIGH TEMPERATURES IN THE UPPER 80S AND LOWER 90S WILL BE THE NORM. THE NEXT CHANCE FOR PRECIPITATION WILL BE EARLY NEXT WEEK WHEN ANOTHER TROUGH MOVES INTO THE AREA OUT OF CANADA. KARDELL && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...VFR CONDITIONS ARE EXPECTED THIS EVENING INTO THE EARLY OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS KANSAS TONIGHT AND THEN SPREAD SOUTHEAST TOWARDS THE AREA...AND MAY AFFECT THE KJLN SITE LATE TONIGHT AND THE KSGF AND KBBG SITES EARLY TUESDAY MORNING. ISOLATED TO SCATTERED THUNDERSTORMS MAY BE POSSIBLE DURING TUESDAY AFTERNOON...IF ENOUGH CLEARING CAN OCCUR AFTER THE POTENTIAL MORNING CONVECTION. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 22, 8:25 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 825 PM CDT MON AUG 22 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 825 PM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE CURRENTLY SLOWLY PUSHING EAST SOUTHEAST ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI THIS EVENING. THIS ACTIVITY WILL BEGIN TO WEAKEN AS INSTABILITY DECREASES WITH THE LOST OF DAY TIME HEATING...HOWEVER A FEW OF THE STRONGER STORMS MAY STILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 MPH AND SMALL HAIL THROUGH 10 PM THIS EVENING. IN ADDITION DUE TO THE SLOW MOVEMENT OF THESE STORMS THEY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING ACROSS ANY LOCATIONS THAT SEE MULTIPLE THUNDERSTORMS TRACK OVER THEM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE BOTH TUESDAY AND WEDNESDAY AFTERNOONS. A FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. HEAT INDEX VALUES FROM THE MID 90S TO AROUND 100 DEGREES ARE EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, Aug 22, 7:54 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 754 PM CDT MON AUG 22 2011 MOZ082-097-230200- HOWELL MO-TEXAS MO- 754 PM CDT MON AUG 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND SOUTHERN TEXAS COUNTIES UNTIL 900 PM CDT... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ELK CREEK...OR 9 MILES NORTH OF WILLOW SPRINGS...MOVING EAST AT 10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN HOWELL AND SOUTHERN TEXAS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3702 9209 3728 9211 3712 9165 3672 9168 TIME...MOT...LOC 0053Z 285DEG 8KT 3712 9196 WISE
Special weather statement, Aug 22, 8:31 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT MON AUG 22 2011
MOZ070-081-082-230230-
LACLEDE MO-PULASKI MO-TEXAS MO-
831 PM CDT MON AUG 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS...SOUTHEASTERN
LACLEDE AND SOUTHERN PULASKI COUNTIES UNTIL 930 PM CDT...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DRY KNOB...OR 12 MILES SOUTHEAST OF
LEBANON...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN NORTHWESTERN TEXAS...SOUTHEASTERN LACLEDE AND SOUTHERN
PULASKI COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3742 9206 3746 9225 3748 9225 3747 9231
3753 9259 3772 9255 3773 9203
TIME...MOT...LOC 0132Z 279DEG 11KT 3760 9245
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:54 PM CDT | Special Weather Statement | SGF | Howell | 66 min |
| Aug 22, 8:31 PM CDT | Special Weather Statement | SGF | Laclede | 59 min |
| Aug 22, 9:06 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 54 min |
| Aug 23, 4:15 AM CDT | Heat Advisory | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 14 more | 39 hr |
| Aug 23, 9:08 AM CDT | Special Weather Statement | SGF | Dade | 52 min |
| Aug 23, 10:13 AM CDT | Special Weather Statement | SGF | Greene | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.